MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Code Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A medwatch email was received on 30 august 2023, reporting the incident with e100-25m-00 and tfgt-21a.It was reported that a 25mm stented porcine,mit,epic 25mm-00 and 21mm trifecta gt final package - wr was implanted in a patient on (b)(6) 2018.On an unknown date and year, the patient was hospitalized requiring increase in medication due to heart failure.A transesophageal echocardiogram (tee) results showed aortic valve: bioprosthetic aortic valve present.Leaflets are mobile, there was moderate transvalve aortic regurgitation.The di is 0.41.At is 92ms.The mg is 28mmh mitral valve well seated, no stenosis or regurgitation.Tee reveals normal right ventricular/left ventricular function and normal wash out jet.No paravalvular leak (pvl).The bioprosthetic trifecta aortic valve has mild degeneration changes with no stenosis, however has moderate aortic regurgitation and also patient prosthesis present.Need to switch to coumadin due to valvular atrial fibrillation (af), with local cardiologist.Potential mismatch of the device.Patient status is unknown reference report: mw5120624.
 
Additional Manufacturer Narrative
An event of moderate aortic regurgitation and valvular atrial fibrillation (af) was reported.It was also reported that the trifecta aortic valve had mild degeneration changes with no stenosis.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device remains implanted and was not returned for analysis.No implant related factors could be confirmed from the information received from the field as information related to implant procedure was not provided.Biological factors as calcification (from patient conditions predisposing to elevated calcium like renal disease etc.), immobilizing thrombus, or pannus formation reducing the valve diameter also could not be confirmed as the valve was not returned for histopathological examination.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17789640
Report Number2135147-2023-04113
Device Sequence Number7472794
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2019
Device Catalogue NumberTFGT-21A
Device Lot Number5928344
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown